I have been taking 150mg of Lyrica (pregabalin) as treatment for a cervical hernia. I have gained weight and my anxiety has increased. is this because of the medication?
Dr. Richard Fry
Dr. Richard Fry
Child and adolescent psychiatrist, Psychiatrist
Winchester
Pregabalin can certainly increase appetite and so put weight on. On the other hadn if your weight increase is due to fluid retention that may be something else. It is often used to treat anxiety as well as pain, but just occasionally can increase it rather than reduce it. Ask your doctor for advice on alternatives - both medication-wise and other treatments for your pain.

Anxiety disorder specialists

Jacqueline Bailey

Jacqueline Bailey

Psychologist, Psychotherapist

Bath

Penny Bould

Penny Bould

Psychotherapist

Warwick

Lisa Brownell

Lisa Brownell

Psychiatrist

Birmingham

Michael Craig

Michael Craig

Gynaecologist, Psychiatrist

London

Related questions

Got questions?

Our experts have answered 9 questions about Anxiety disorder

This value is too short. It should have __LIMIT__ character or more.

  • Your question will be published anonymously.
  • Make it one, clear medical question and be brief.
  • Question will go to all specialists using this site. Not to one specific doctor.
  • This service does not replace a consultation with a healthcare professional. If you have a problem or urgency, go to your doctor or emergency room.
  • Questions about a specific case or second opinion requests are not allowed.

We will use it to notify you about the answer. It will not be published online.
All the contents published in Doctoralia.co.uk, especially medical question and answers, are informative and in no case must be considered a substitute for medical advice.